I’ve known this day would come and I should actually be thankful that I have a drug to try, but after researching this drug, I’m just plain fearful of it.
Who has tried it? I would love to hear the good and bad please. All I really know is to go with the name brand and start really slow. What were your side effects?
Is it “normal” to be nasueaus? Any advice to help prevent that?
Also, how long should I give it before I should ditch it? I’m going to try my best to be positive and pray that it helps but want to be prepared for the worst! Thank you!
I was on it for about 7 weeks and felt nauseated or was vomiting the whole time. I was on the generic though. I also was feeling more depressed and it didn’t help at all with headaches or dizziness for me.
Years ago I was on the brand name for depression and I still suffered from extreme nausea then.
I wish you the best of luck with it and hope it works out for you.
I went through the exact same thing. I saw Dr. Hain in Chicago, and I know he favors effexor, and I was terrified and did NOT want to try it after reseaching everything negative on line. So much so, that I believe I gave myself more anxietiy once I started it just “lying in wait” for the bad stuff. I call this “No-cebo”. It’s the opposite of placebo… Where you negate what positive things could come out of a med trial by fearing it too much.
So let’s get your head right before you start. You have to want your life back MORE than you fear side effects. Supposedly nausea is a big one for any med that hits serotonin …I never got that with any med. You can take it with food and take it at night if you get nauseous. You could also take it with dramamine, which helps the nausea. (it’s a travel sickness med). You have the right info on use the brand name and start low…but try to look at this through the eyes of a warrior…taking on the challenge and knowing that you can overcome whatever side effects may come! For many, they don’t get any.
Best to you…
Wow Donna- 7 weeks?! I give you so much credit for fighting that long. Being nauseous is horrible!
Is being nauseous a sign the drug isn’t working for you or do people eventually get over that and then the drug works for them?
I completely agree with what Kelley said. It will affect everyone differently, so you just have to try it for yourself. I just couldn’t handle it any longer.
Yeah, I agree with everyone else. No telling till you try it… I was on it for a whopping 4 days, and am toying with giving it a try again. I didn’t have any nausea, but it did give me a bit of a jittery feeling with that kind of “butterflies in your stomach” type of thing. I figured that would pass, so ignored it, but then I burst a blood vessel in my finger and panicked. (It’s got some warning about unusual bruising and bleeding and I figured that qualified…) My neuro (via his nurse) said I could keep on it or give it up - left it up to me. Not helpful. I ditched it for Topamax. Oi. As lousy as I’ve felt lately (was blaming it on coming off the Topamax, but the weather’s been weird lately, so now I’m wondering if it’s really that), I’m sorely tempted to pull out the bottle of Effexor (I have the generic) and give it a try again. Not sure how concerned I should be about the blood vessel thing… Sick of feeling “swimmy” though, so - might try it. (Then again, he did say I could try Lyrica next. Maybe that. Sheesh. I wish there was an easy way to know what’ll work and what won’t!) :?
I only have a few minutes to write this as I’m heading to my doctor AGAIN!!!
But I wanted to tell you that I am about 85% better with Effexor. I am on 75mg and have gone to being totally bedridden and feeling like I was dying to now feeling like I’m living again. As a matter of a fact, I just called my dr to see if I can up it just a little bit more because I feel like I still need to go a little farther.
What I did that I think made a HUGE difference, was I refused to read about the possible side effects. Because like someone here said, they read so much that they had the “no cebo” affect. I think that’s what happened to me on the first med I tried. I kind of just had that warrior in me telling myself that this was going to be the magic pill.
Anyway, gotta run. I can answer more questions you have when I’m back. Don’t read side effects. Just do it and do it slow.
Yahoo, Mary! That’s wonderful news - 85% is HUGE!!
I think there’s something to that idea about ignoring the side effects list - it’s hard to avoid reading it in the first place, but I think there are some people who should: anyone who is prone to anxiety. Because anxious people will look at the list and assume they will come down with every single one of the possible bad things that can happen on that list.
I know it’s good to be an informed consumer, but some people get themselves so worked up that it may be better for some folks - assuming they have good doctors - to trust that their docs have chosen wisely for them, and just give it a go. Because the anxiety itself can make your body more likely to experience bad “effects” that may really be due mostly to anxiety itself and not the medication, and then you might abandon the trial of the med too soon.
People who have already read about side effects of a certain medication, or who have heard about what a certain drug can do, might consider trying to remind themselves that the drugs wouldn’t be allowed to be sold unless those side effects were only present in a small percentage of people who take it. If 50% of people got that side effect, they couldn’t sell it. So while the chance of getting a side effect is real, it’s more likely you won’t get it, and it might help to remind yourself of THAT fact.
Thank you! There is only one way to find out and I’m going to tell myself this is going to help. I just would love to know if there are people out there where Effexor helped them, but where nauseous, throwing up in the beginning. That way, I won’t give up early on.
I’ve been feeling pretty lousy this last week and remembered that May and October are my bad months so I May push this back until June…